Electronic Journal of Probability

Inversion, duality and Doob $h$-transforms for self-similar Markov processes

Larbi Alili, Loïc Chaumont, Piotr Graczyk, and Tomasz Żak

Full-text: Open access

Abstract

We show that any $\mathbb{R} ^d\setminus \{0\}$-valued self-similar Markov process $X$, with index $\alpha >0$ can be represented as a path transformation of some Markov additive process (MAP) $(\theta ,\xi )$ in $S_{d-1}\times \mathbb{R} $. This result extends the well known Lamperti transformation. Let us denote by $\widehat{X} $ the self-similar Markov process which is obtained from the MAP $(\theta ,-\xi )$ through this extended Lamperti transformation. Then we prove that $\widehat{X} $ is in weak duality with $X$, with respect to the measure $\pi (x/\|x\|)\|x\|^{\alpha -d}dx$, if and only if $(\theta ,\xi )$ is reversible with respect to the measure $\newcommand{\ed } {\stackrel{(d)} {=}} \pi (ds)dx$, where $\pi (ds)$ is some $\sigma $-finite measure on $S_{d-1}$ and $dx$ is the Lebesgue measure on $\mathbb{R} $. Moreover, the dual process $\widehat{X} $ has the same law as the inversion $(X_{\gamma _t}/\|X_{\gamma _t}\|^2,t\ge 0)$ of $X$, where $\gamma _t$ is the inverse of $t\mapsto \int _0^t\|X\|_s^{-2\alpha }\,ds$. These results allow us to obtain excessive functions for some classes of self-similar Markov processes such as stable Lévy processes.

Article information

Source
Electron. J. Probab., Volume 22 (2017), paper no. 20, 18 pp.

Dates
Received: 22 March 2016
Accepted: 30 January 2017
First available in Project Euclid: 18 February 2017

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1487386998

Digital Object Identifier
doi:10.1214/17-EJP33

Mathematical Reviews number (MathSciNet)
MR3622890

Zentralblatt MATH identifier
1357.60079

Subjects
Primary: 60J45: Probabilistic potential theory [See also 31Cxx, 31D05] 31C05: Harmonic, subharmonic, superharmonic functions
Secondary: 60J65: Brownian motion [See also 58J65] 60J75: Jump processes

Keywords
self-similar Markov processes Markov additive processes time change inversion duality Doob $h$-transform

Rights
Creative Commons Attribution 4.0 International License.

Citation

Alili, Larbi; Chaumont, Loïc; Graczyk, Piotr; Żak, Tomasz. Inversion, duality and Doob $h$-transforms for self-similar Markov processes. Electron. J. Probab. 22 (2017), paper no. 20, 18 pp. doi:10.1214/17-EJP33. https://projecteuclid.org/euclid.ejp/1487386998


Export citation

References

  • [1] L. Alili, L. Chaumont, P. Graczyk and T. Żak: Space and time inversions of stochastic processes and Kelvin transform. Preprint Arxiv, (2017).
  • [2] L. Alili, P. Graczyk and T. Żak: On inversions and Doob $h$-transforms of linear diffusions. Lecture Notes in Math, 2137, Séminaire de Probabilités. In Memoriam Marc Yor, (2015).
  • [3] S. Asmussen: Applied probability and queues. Second edition. Applications of Mathematics (New York), 51. Stochastic Modelling and Applied Probability. Springer-Verlag, New York, (2003).
  • [4] J. Bertoin and M. Yor: The entrance laws of self-similar Markov processes and exponential functionals of Lévy processes. Potential Anal., 17(4):389–400, (2002).
  • [5] R.M. Blumenthal and R.K. Getoor: Markov processes and potential theory. Pure and Applied Mathematics, Vol. 29 Academic Press, New York-London (1968).
  • [6] K. Bogdan and T. Żak: On Kelvin Transformation. Journal of Theoretical Probability, Vol. 19, No. 1, 89–120, (2006).
  • [7] M.E. Caballero and L. Chaumont: Conditioned stable Lévy processes and the Lamperti representation. J. Appl. Probab., 43, 967–983, (2006).
  • [8] L. Chaumont, H. Pantí and V. Rivero: The Lamperti representation of real-valued self-similar Markov processes. Bernoulli, 19 (5B), p. 2494 – 2523, (2013).
  • [9] O. Chibiryakov, L. Gallardo, M. Roesler, M. Voit and M. Yor: Harmonic and stochastic analysis of Dunkl processes, Travaux en Cours 71, Eds. P. Graczyk, M. Roesler, M. Yor, Hermann, Paris, (2008).
  • [10] K.L. Chung and J. Walsh: Markov processes, Brownian motion, and time symmetry. Second edition. Grundlehren der Mathematischen Wissenschaften, 249. Springer, New York, (2005).
  • [11] E. Çinlar: Markov additive processes. I, II. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 24, 85–93; ibid. 24 (1972), 95–121, (1972).
  • [12] S. Dereich, L. Döring and A.E. Kyprianou: Real self-similar processes starting from the origin. To appear in Annals of Probability.
  • [13] K.D. Elworthy, Xue-Mei Li and M. Yor: The importance of strictly local martingales; applications to radial Ornstein-Uhlenbeck processes. Probab. Theory Relat. Fields, 115, 325–355, (1999).
  • [14] I.I. Ezhov and A.V. Skorohod: Markov processes with homogeneous second component: I. Teor. Verojatn. Primen, 14, 1–13 (1969)
  • [15] S.E. Graversen and J. Vuolle-Apiala: Duality theory for self-similar processes. Annales de l’I.H.P., section B, 22, 3, 323–332, (1986).
  • [16] S.E. Graversen and J. Vuolle-Apiala: $\alpha $-self-similar Markov processes, Probab. Theory Related Fields 71 (1), 149–158, (1986).
  • [17] K. Itô and H.P. McKean Jr.: Diffusion processes and their sample paths. Springer-Verlag, Berlin-New York, (1974).
  • [18] J. Ivanovs: One-sided Markov additive processes and related exit problems. PhD thesis, Universiteit van Amsterdam, (2011).
  • [19] A. Kuznetsov, A. E. Kyprianou, J.C. Pardo and A. Watson: The hitting time of zero for a stable process. Electron. J. Probab., pp. 1-26, (2014).
  • [20] A. E. Kyprianou: Deep factorisation of the stable process. Electronic Journal of Probability, Volume 21, paper no. 23, (2016).
  • [21] A. E. Kyprianou, V. Rivero and W. Satitkanitkul: Conditioned real self-similar Markov processes. Preprint arXiv:1510.01781, (2015).
  • [22] J. Lamperti: Semi-stable Markov processes. I. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 22:205–225, (1972).
  • [23] M. Liao and L. Wang: Isotropic self-similar Markov processes. Stochastic Process. Appl. 121, no. 9, 2064–2071, (2011).
  • [24] H. Pantí: On Lévy processes conditioned to avoid zero. Preprint arXiv:1304.3191, (2013).
  • [25] D. Revuz: Mesures associées aux fonctionnelles additives de Markov. I. Trans. Amer. Math. Soc. 148, 501–531, (1970).
  • [26] J.B. Walsh: Markov processes and their functionals in duality. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, 24, 229–246, (1972).
  • [27] Y. Xu: Approximation by means of $h$-harmonic polynomials on the unit sphere. Adv. Comput. Math. 21, no. 1-2, 37–58, (2004).
  • [28] K. Yano: Excursions away from a regular point for one-dimensional symmetric Lévy processes without Gaussian part. Potential Anal., 32(4):305–341, (2010).
  • [29] M. Yor: A propos de l’inverse du mouvement brownien dans $\mathbb{R} ^n$. Ann. Inst. H. Poincaré Probab. Statist., Section B, tome 21, n$^o$ 1, 27–38, (1985).